MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82875
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05-oct-2018.It was reported that the coil was stuck in the catheter.A 4mm/3.7 mm vortx diamond - 18 was selected for use.During the procedure, it was noted that the coil could not be pushed out and it was stuck.Furthermore, after withdrawing the catheter and coil outside the patient, the physician pushed it out with high persistence.The procedure was completed with another of the same device.No patient complications were reported and the patient's status post-procedure was stable.However, device analysis revealed that the main coil zap tip was detached and not returned.Device evaluated by mfr: the device was returned for analysis.The coil, the coil plunger and the coil introducer were returned for this complaint; the retaining clip was not returned.The coil returned inside the coil introducer.The coil was deployed and some resistance was felt during the procedure.Microscopic inspection of the main coil revealed that the main coil showed some damages indicating it was highly manipulated.The main coil had a detached zap tip and it was not returned; the other zap tip has a smooth surface.Besides, the main coil was stretched in one of it ends and it was kinked.Dimensional inspection of the main coil revealed that the other zap tip, the primary coil outer diameter and fiber bundles were within specification.

Brand Name
VORTX DIAMOND - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8002248
Report Number2134265-2018-62277
Device Sequence Number1190149
Product Code KRD
UDI-Device Identifier08714729324881
UDI-Public08714729324881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2020
Device Model Number82875
Device Catalogue Number82875
Device Lot Number0021645734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1